Alert archive / Texas / Coastal Flood Statements in 2014
Coastal Flood Statement 3, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Sep 24, 2014, 11:16 AM CDT for Kenedy County, Texas. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2014, 11:16 AM CDT (16:16 UTC)
- Expired
- Sep 25, 2014, 7:00 AM CDT
- In force
- 20 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WHUS44 KBRO 241616 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1116 AM CDT WED SEP 24 2014 ...MINOR COASTAL FLOODING EXPECTED THROUGH THE WEEKEND... .HIGH PRESSURE WILL BE IDEALLY SITUATED ACROSS THE NORTH GULF TO MAINTAIN A LONG FETCH OF LIGHT TO MODERATE NORTHEAST TO EAST WINDS FOR THE NEXT FEW DAYS. A COASTAL TROUGH OF LOW PRESSURE TO THE SOUTH MAY ALSO HELP PROLONG LESS FAVORABLE WINDS THROUGH THE WEEKEND. WINDS FROM THE NORTHEAST ARE BETTER AT DEVELOPING LARGER...LONGER PERIOD WAVES WHICH...DUE TO THE ANGLE OF THE LOWER TEXAS COAST...HAVE A GOOD CHANCE TO RUN UP ON THE BEACH CLOSE TO THE DUNES. PREDICTED TIDES ON SOUTH PADRE ISLAND WILL BE IN AN UNUSUALLY AMPLIFIED PATTERN THE NEXT FEW DAYS...WITH HIGH TIDES NOMINALLY 1.4 TO 1.5 FEET ABOVE MEAN LOWER LOW WATER... WITH A DIURNAL CYCLE THAT DEVELOPS THE HIGHEST TIDES FROM LATE AFTERNOON TO EARLY MORNING...CENTERED AROUND MIDNIGHT. ALSO...TIDES ARE RUNNING ABOUT A FOOT ABOVE PREDICTED VALUES...MEANING THAT ACTUAL HIGH TIDES MAY MEASURE 2.5 FEET OR MORE ABOVE MEAN LOWER LOW WATER...NORMALLY ENOUGH TO RUN UP TO THE DUNES. TXZ251-256-257-250715- /O.NEW.KBRO.CF.S.0003.140924T1616Z-140925T1200Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1116 AM CDT WED SEP 24 2014 ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH THURSDAY MORNING... * COASTAL FLOODING...BRIEF PERIODS OF OVERWASH POSSIBLE AROUND HIGH TIDE...WITH GULF WATER POSSIBLY RUNNING UP TO THE DUNES. * TIMING...NEXT PREDICTED HIGH TIDE OF 1.3 FEET AT 428 PM TODAY AND THEN 1.1 FEET AT 349 AM THURSDAY. * IMPACTS...DIFFICULTY WALKING ON THE BEACH OR DRIVING VEHICLES ON THE BEACH. AN ELEVATED RIP CURRENT RISK WILL CONTINUE. $$ 54
2 follow-up statements
446 WHUS44 KBRO 250640 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 AM CDT THU SEP 25 2014 ...MINOR COASTAL FLOODING EXPECTED THROUGH THE WEEKEND... .HIGH PRESSURE WILL BE IDEALLY SITUATED ACROSS THE NORTH GULF TO MAINTAIN A LONG FETCH OF LIGHT TO MODERATE NORTHEAST TO EAST WINDS FOR THE NEXT FEW DAYS. A COASTAL TROUGH OF LOW PRESSURE TO THE SOUTH MAY ALSO HELP PROLONG LESS FAVORABLE WINDS THROUGH THE WEEKEND. WINDS FROM THE NORTHEAST ARE BETTER AT DEVELOPING LARGER...LONGER PERIOD WAVES WHICH...DUE TO THE ANGLE OF THE LOWER TEXAS COAST...HAVE A GOOD CHANCE TO RUN UP ON THE BEACH CLOSE TO THE DUNES. PREDICTED TIDES ON SOUTH PADRE ISLAND WILL BE IN AN UNUSUALLY AMPLIFIED PATTERN THE NEXT FEW DAYS...WITH HIGH TIDES NOMINALLY 1.4 TO 1.5 FEET ABOVE MEAN LOWER LOW WATER... WITH A DIURNAL CYCLE THAT DEVELOPS THE HIGHEST TIDES FROM LATE AFTERNOON TO EARLY MORNING...CENTERED AROUND MIDNIGHT. ALSO... TIDES ARE RUNNING ABOUT A FOOT ABOVE PREDICTED VALUES...MEANING THAT ACTUAL HIGH TIDES MAY MEASURE 2.5 FEET OR MORE ABOVE MEAN LOWER LOW WATER...NORMALLY ENOUGH TO RUN UP TO THE DUNES. TXZ251-256-257-251200- /O.CON.KBRO.CF.S.0003.000000T0000Z-140925T1200Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 140 AM CDT THU SEP 25 2014 ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH SUNRISE THIS MORNING... * COASTAL FLOODING...BRIEF PERIODS OF OVERWASH POSSIBLE AROUND HIGH TIDE...WITH GULF WATER POSSIBLY RUNNING UP TO THE DUNES. * TIMING...NEXT PREDICTED HIGH TIDE OF 1.5 FEET AT 323 AM THIS MORNING AND THEN 1.7 FEET AT 514 PM THIS AFTERNOON. * IMPACTS...DIFFICULTY WALKING ON THE BEACH OR DRIVING VEHICLES ON THE BEACH. AN ELEVATED RIP CURRENT RISK WILL CONTINUE. $$
931 WHUS44 KBRO 251212 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 712 AM CDT THU SEP 25 2014 ...MINOR COASTAL FLOODING EXPECTED THROUGH THE WEEKEND... .HIGH PRESSURE WILL BE IDEALLY SITUATED ACROSS THE NORTH GULF TO MAINTAIN A LONG FETCH OF LIGHT TO MODERATE NORTHEAST TO EAST WINDS FOR THE NEXT FEW DAYS. A COASTAL TROUGH OF LOW PRESSURE TO THE SOUTH MAY ALSO HELP PROLONG LESS FAVORABLE WINDS THROUGH THE WEEKEND. WINDS FROM THE NORTHEAST ARE BETTER AT DEVELOPING LARGER...LONGER PERIOD WAVES WHICH...DUE TO THE ANGLE OF THE LOWER TEXAS COAST...HAVE A GOOD CHANCE TO RUN UP ON THE BEACH CLOSE TO THE DUNES. PREDICTED TIDES ON SOUTH PADRE ISLAND WILL BE IN AN UNUSUALLY AMPLIFIED PATTERN THE NEXT FEW DAYS...WITH HIGH TIDES NOMINALLY 1.4 TO 1.5 FEET ABOVE MEAN LOWER LOW WATER... WITH A DIURNAL CYCLE THAT DEVELOPS THE HIGHEST TIDES FROM LATE AFTERNOON TO EARLY MORNING...CENTERED AROUND MIDNIGHT. ALSO... TIDES ARE RUNNING ABOUT A FOOT ABOVE PREDICTED VALUES...MEANING THAT ACTUAL HIGH TIDES MAY MEASURE 2.5 FEET OR MORE ABOVE MEAN LOWER LOW WATER...NORMALLY ENOUGH TO RUN UP TO THE DUNES. TXZ251-256-257-251315- /O.EXP.KBRO.CF.S.0003.000000T0000Z-140925T1200Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 712 AM CDT THU SEP 25 2014 ...COASTAL FLOOD STATEMENT IN EFFECT THROUGH FRIDAY MORNING... * COASTAL FLOODING...BRIEF PERIODS OF OVERWASH WILL BE POSSIBLE AROUND HIGH TIDE...WITH GULF WATERS POSSIBLY RUNNING UP TO THE DUNES. * TIMING...THE NEXT PREDICTED HIGH TIDE AT THE SOUTH PADRE ISLAND JETTIES IS 1.34 FEET AT 514 PM THIS AFTERNOON...WITH THE NEXT HIGH OF 1.14 FEET AT 318 AM FRIDAY. * IMPACTS...DIFFICULTY WALKING ON THE BEACH OR DRIVING VEHICLES ON THE BEACH. AN ELEVATED RIP CURRENT RISK WILL CONTINUE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Sep 24, 6:50 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 24, 6:50 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 650 AM CDT WED SEP 24 2014 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...BRO RADAR CURRENTLY SHOWS WEAKENING SHOWERS ACROSS THE LOWER TEXAS GULF WATERS. OTHERWISE...500MB RIDGE ACROSS THE NORTHWEST GULF OF MEXICO WILL PROVIDE SOME SUBSIDENCE AND SOME DRIER AIR ACROSS THE RIO GRANDE VALLEY THIS MORNING. HOWEVER...CAN NOT RULE OUT A STRAY SHOWER OR TWO NOW THROUGH LATE MORNING. SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE AREA LATER TODAY. WILL MENTION A TEMPO GROUP FROM 17 TO 21Z FOR BRO/HRL AND ONE HOUR LATER AT MFE FOR TSRA. VFR CONDITIONS EXPECTED TO PREVAIL NOW THROUGH THE NEXT 24 HOURS EXCEPT BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE IN AND AROUND CONVECTION THIS AFTERNOON. LIGHT NORTHEAST TO EAST WINDS THIS MORNING WILL INCREASE TO AROUND 12 KNOTS BY THIS AFTERNOON. WINDS WILL BECOME LIGHT AFTER 02Z WITH VCSH POSSIBLE AT TAF SITES AFTER 07Z. && .PREV DISCUSSION... /ISSUED 413 AM CDT WED SEP 24 2014/ SHORT TERM /NOW THROUGH THURSDAY/...THE 500MB RIDGE ACROSS THE NORTHWEST GULF COAST IS PROVIDING SOME SUBSIDENCE AND SOME DRIER AIR ACROSS DEEP SOUTH TEXAS THIS MORNING. THE 0Z BRO SOUNDING INDICATED A PRECIPITABLE WATER VALUE OF 1.86 INCHES...GENERALLY BELOW 850MB. CURRENTLY BROWNSVILLE RADAR SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE FAR OFFSHORE GULF OF MEXICO WATERS. THIS ACTIVITY HAS BEEN MOVING TO THE WEST FOR THE PAST SEVERAL HOURS AND MAY IMPACT THE COASTAL COUNTIES IN THE NEXT HOUR OR TWO. OTHERWISE... PRECIPITABLE WATER VALUES WILL CONTINUE TO INCREASE OVER THE NEXT 36 HOURS AS SURFACE HIGH PRESSURE ACROSS THE EASTERN U.S. MOVES FARTHER EAST ALLOWING DEEP TROPICAL MOISTURE TO INCREASE ACROSS THE REGION. A WEAK COASTAL TROUGH WILL PROVIDE UNSETTLED WEATHER ACROSS THE COASTAL AREAS TODAY THROUGH THURSDAY. TODAY...THE WEAK CONVERGENCE ZONE ALONG THE COAST...COMBINED WITH DAYTIME HEATING AND INCREASING PRECIPITABLE WATER...WILL SUPPORT ISOLATED TO SCATTERED CONVECTION. ANY SHOWERS OR STORMS TODAY COULD PRODUCE LOCALLY HEAVY RAINFALL. THE INCREASE IN RAIN CHANCES AND CLOUD COVER SHOULD KEEP HIGH TEMPERATURES IN THE MID 80S TO UPPER 80S EXCEPT AROUND 90 DEGREES ACROSS THE WEST. LIGHT TO MODERATE NORTHEAST TO EAST WINDS WILL PREVAIL THROUGH THE DAY. TONIGHT...MOISTURE CONTINUES TO INCREASE ACROSS THE AREA WITH SHOWERS AND THUNDERSTORMS MOVING ONSHORE FROM THE GULF OF MEXICO...ESPECIALLY AFTER MIDNIGHT. LOW TEMPERATURES WILL RANGE FROM AROUND 70 ACROSS THE NORTHERN RANCHLANDS TO THE MID TO UPPER 70S NEAR THE COAST. THURSDAY...PRECIPITABLE WATER VALUES BETWEEN 2.0 AND 2.3 INCHES COMBINED WITH LIGHT ONSHORE WINDS AND THE COASTAL TROUGH...WILL PROVIDE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE RIO GRANDE VALLEY. ANY OF THE SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH MINOR NUISANCE AND URBAN FLOODING. THE INCREASE IN RAIN CHANCES AND CLOUD COVER SHOULD KEEP HIGH TEMPERATURES IN THE 80S. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE COMBINATION OF DEEP TROPICAL MOISTURE...WITH PRECIPITABLE WATER VALUES NEAR OR SLIGHTLY IN EXCESS OF 2 INCHES...DAYTIME HEATING...INVERTED SURFACE TROUGHINESS OVER THE WESTERN GULF OF MEXICO AND LOWER TEXAS COASTAL WATERS...AND PERSISTENT 500 MB LOW PRESSURE OVER TEXAS...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE BRO CWFA THURSDAY NIGHT THROUGH SATURDAY. HAVE OPTED TO INCLUDE THE MENTION OF LOCALLY HEAVY RAINFALL IN THE FORECAST FOR THIS TIME PERIOD DUE TO THE DEEP TROPICAL MOISTURE. ALTHOUGH THIS MOISTURE WILL THEN PERSIST THROUGH THE REMAINDER OF THE FORECAST PERIOD...THE 500 MB FLOW OVERHEAD WILL BECOME MORE ZONAL...WITH THE SURFACE INVERTED TROUGHINESS DISSIPATING. THE RESULT WILL BE CONVECTION MORE ISOLATED IN NATURE FOR SATURDAY NIGHT THROUGH TUESDAY. INHERITED DAYTIME HIGH AND OVERNIGHT LOW TEMPERATURES WERE BELOW MODEL GUIDANCE...BUT APPEARED REASONABLE AND WERE RETAINED FOR THIS FORECAST CYCLE DUE TO THE EXPECTED CLOUD COVER ..OPPORTUNITIES FOR RAINFALL...AND MOIST SOILS. MARINE...NOW THROUGH THURSDAY...CURRENTLY BUOY 42020 IS REPORTING EAST-NORTHEAST WINDS AROUND 14 KNOTS WITH GUSTS TO NEAR 18 KNOTS AND SEAS OF 4.6 FEET. PERSISTENT HIGH PRESSURE OVER THE NORTHERN GULF WILL RESULT IN LIGHT TO MODERATE NORTHEAST TO EAST WINDS AND MODERATE SEAS. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR TODAY WITH SHOWERS AND THUNDERSTORMS BECOMING LIKELY ON THURSDAY. EXERCISE CAUTION CONDITIONS EXPECTED ON THE LOWER TEXAS GULF WATERS FROM 20 TO 60 NM EAST OF PADRE ISLAND FOR TODAY. THURSDAY NIGHT THROUGH TUESDAY...SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY NIGHT THROUGH FRIDAY DUE TO A PRONOUNCED INVERTED SURFACE TROUGH OF LOW PRESSURE OVER THE WESTERN GULF OF MEXICO. A STEADY IMPROVEMENT IN MARINE CONDITIONS WILL THEN OCCUR FRIDAY NIGHT AND THROUGH THE END OF THE FORECAST PERIOD AS THE INVERTED TROUGH WEAKENS AND DISSIPATES. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, Sep 24, 4:35 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 AM CDT WED SEP 24 2014 TXZ248>257-250945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 435 AM CDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH EARLY THIS EVENING WILL PROVIDE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH MINOR NUISANCE AND URBAN FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS FORECAST THURSDAY THROUGH FRIDAY. HEAVY RAINFALL AND MINOR URBAN FLOODING POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-250945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 435 AM CDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH EARLY THIS EVENING WILL PROVIDE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY WILL PROVIDE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:56 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 64 min |
Nearby
Coastal Flood Statements in Texas, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.